Started on 50 mg and had minimal side effects. Slept good, some diarrhea for about two days and better mood after a week but still some anxiety and agoraphobia. My doctor raised the dosage to 100 mg and that's what it all started. Severe insomnia and frequent diarrhea at least 3 times or more per day. Other than that my mood is even better and I definitely feel it working for anxiety but just wonder is I should stick it out with the diarrhea or go on something else? I've been on the 100 mg for about 17 days. Will the diarrhea go away? Please someone help. I'm getting ready to go back to work in a few days and can't be running back and forward to bathroom. Did anyone had a diarrhea for longer than 2 weeks or should I just give up on this medicine?
While you didn't mention how long you were on the 50 mg dose, at this point you should probably wait out these side effects for a couple of more weeks. These side effects should dissipate. Too bad your Doctor didn't bump you up to just 75 mg. You would have had less side effects and you could have learned if 75 mg was a sufficient dose for you. Often Doctors are motivated by expediency and it sometimes to our detriment.
Take care for now and all the best.
Hello! Unfortunately, Zoloft does tend to cause diarrhea as a side effect more commonly than most other antidepressants:
Very common (10% or more of users): Nausea (up to 26%), diarrhea/loose stools (up to 20%), dry mouth (up to 14%)"
Side effects usually resolve within 2-3 weeks for most people, but in the meantime have you tried Imodium (loperamide)? You can buy it OTC and it's safe to use with Zoloft... no interactions.
Best regards and I hope you're feeling better quickly. Wild Cat
Just for the record, Zoloft is one of the three antidepressants most commonly prescribed for anxiety disorders.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.